Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 193, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2005, 2:50 PM CDT for Franklin County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 6, 2005, 3:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 061950 SVRTSA ARC047-062045- /O.NEW.KTSA.SV.W.0193.050606T1950Z-050606T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 250 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 345 PM CDT * AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF BRANCH...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENNING... ALTUS AND OZARK. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3535 9409 3523 9393 3543 9369 3557 9398 $$
3 follow-up statements
000 WWUS54 KTSA 062017 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT MON JUN 6 2005 ARC047-062045- /O.CON.KTSA.SV.W.0193.000000T0000Z-050606T2045Z/ FRANKLIN AR- 316 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR FRANKLIN COUNTY... AT 313 PM CDT...STORM SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS THAT WERE PRODUCING PENNY SIZE HAIL. THE STRONGEST STORM WITHIN THIS LINE WAS LOCATED ACROSS FAR SOUTHERN FRANKLIN COUNTY. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF TONEY TO 5 MILES SOUTHEAST OF MEG...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TONEY... LONELM...CRAVENS...WIEDERKEHR VILLAGE...JETHRO...WATALULA...ALTUS... DENNING...ALIX AND OZARK. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3547 9403 3531 9389 3544 9370 3566 9392 $$
000 WWUS54 KTSA 062030 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT MON JUN 6 2005 ARC047-062045- /O.CON.KTSA.SV.W.0193.000000T0000Z-050606T2045Z/ FRANKLIN AR- 330 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR FRANKLIN COUNTY... AT 326 PM CDT...STORM SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS THAT WERE PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF JETHRO TO DENNING...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALIX... WIEDERKEHR VILLAGE...JETHRO...WATALULA...REDDING...TURNERS BEND... BARNES...CASS AND PARADISE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3553 9400 3536 9382 3544 9370 3575 9381 $$
000 WWUS54 KTSA 062045 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 345 PM CDT MON JUN 6 2005 ARC047-062055- /O.EXP.KTSA.SV.W.0193.000000T0000Z-050606T2045Z/ FRANKLIN AR- 345 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 345 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH STORMS ACROSS THE COUNTY AS THEY MOVE EAST AT 10 MPH. LAT...LON 3553 9400 3536 9382 3544 9370 3575 9381 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:42 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 6, 2:42 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 242 PM CDT MON JUN 6 2005 .DISCUSSION... MCV AND ASSOCIATED RA/TSRA MOVING ACROSS FAR EAST CENTRAL OK AND NORTHWEST AND WEST CENTRAL AR THIS AFTERNOON. WILL WATCH RADAR TRENDS UP UNTIL ZONE ISSUANCE...BUT FOR NOW DO NOT PLAN TO INCLUDE EVENING POPS ACROSS NW AR. HOWEVER...ONCE THIS FEATURE CLEARS THE AREA...PROSPECTS FOR RAIN ACROSS THE FA LOOK BLEAK FOR AT LEAST THE NEXT FEW DAYS. MODELS IN AGREEMENT THE WEAK NON DESCRIPT W-SW UPPER FLOW PATTERN WILL CONTINUE. AS ALLUDED TO BY THE MID SHIFT... IT STILL APPEARS TO SOME EXTENT THAT BOTH AND NAM ARE SUFFERING FROM FEEDBACK PROBLEMS IN THE WED/THURS TIME FRAME. IN THE SHORT TERM...PLAN ON KEEPING THINGS DRY. MOS GUIDANCE TEMPS LOOK REASONABLE AND WONT STRAY TOO FAR FROM THEM. WILL OPT TO KEEP LOW POPS IN FOR THE WEEKEND AND MONDAY AS BOUNDARY DRAWS CLOSER AND MID/UPPER LEVEL FLOW INCREASES SOME AND BECOMES A LITTLE MORE ACTIVE. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 91 74 91 / 10 10 10 10 FSM 70 91 72 91 / 10 10 10 10 MLC 72 89 73 89 / 10 10 10 10 BVO 69 91 71 91 / 10 10 10 10 FYV 66 86 68 87 / 10 10 10 10 BYV 66 86 67 88 / 10 10 10 10 MKO 70 90 71 90 / 10 10 10 10 MIO 69 88 71 89 / 10 10 10 10 F10 71 89 72 89 / 10 10 10 10 HHW 71 89 72 89 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Jun 6, 2:45 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT MON JUN 6 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
245 PM CDT MON JUN 6 2005
UPDATED
...THUNDERSTORMS MAY BECOME SEVERE IN NORTHWEST ARKANSAS THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...NONE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...BENTON CARROLL WASHINGTON MADISON
CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...STEEP TERRAIN OF BENTON CARROLL
WASHINGTON MADISON CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED RAPIDLY IN NORTHWEST ARKANSAS
BETWEEN 2 AND 230 PM. A FEW OF THOSE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS. SLOW MOVEMENT AND
NUMEROUS THUNDERSTORMS WILL CONTRIBUTE TO AN ELEVATED RISK FOR
FLASH FLOODS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH
EARLY THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN UPPER TROUGH EMBEDDED IN WEAK FLOW ALOFT WILL CROSS THE SOUTHERN
PLAINS OVER THE WEEKEND. THIS WILL SLIGHTLY ENHANCE CHANCES FOR
SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jun 6, 2:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT MON JUN 6 2005
ARZ019-029-062000-
CRAWFORD AR-SEBASTIAN AR-
222 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 222 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILL CREEK...CONCORD...FORT SMITH...
BARLING...RYE HILL...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 6, 2:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND DMG SAPULPA 36.00N 96.11W
06/04/2005 CREEK OK COUNTY OFFICIAL
NUMEROUS LARGE TREE LIMBS BROKEN. SEVERAL TREES UPROOTED.
SOME TREES ACROSS ROADS. WINDS LASTED FROM 1030 TO ABOUT
1130 PM.
1030 PM NON-TSTM WND DMG HECTORVILLE 35.84N 95.93W
06/04/2005 OKMULGEE OK PUBLIC
NUMEROUS LARG TREE LIMBS BROKEN. WINDS WERE INTERMITENT
FROM 1030 TO 1130 PM.
1100 PM NON-TSTM WND GST VINITA 36.64N 95.15W
06/04/2005 60 MPH CRAIG OK EMERGENCY MNGR
NUMEROUS TREE LARGE LIMBS BROKEN AND BLOWN DOWN. WINDS
LASTED ONLY ABOUT 10 MINUTES.
1115 PM NON-TSTM WND GST CATOOSA 36.19N 95.75W
06/04/2005 60 MPH ROGERS OK EMERGENCY MNGR
NUMEROUS TREES DAMAGED. LARGE LIMBS BROKEN. 85F AT MDNT
IN CLAREMORE. WINDS LASTED TIL AFTER 1130 PM.
1130 PM TSTM WND DMG KIEFER 35.94N 96.07W
06/04/2005 CREEK OK COUNTY OFFICIAL
LARGE TREE LIMBS BROKEN. TREE BLOWN DOWN.
1245 AM NON-TSTM WND DMG JAY 36.42N 94.80W
06/05/2005 DELAWARE OK COUNTY OFFICIAL
TREE BLOWN DOWN. NUMEROUS LARGE TREE LIMBS BROKEN. ABOVE
GROUND POOL COLLAPSED BY WIND. DAMAGE IN AND AROUND JAY.
&&
SAASpecial weather statement, Jun 6, 2:46 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT MON JUN 6 2005
ARZ020-062030-
FRANKLIN AR-
246 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 246 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PETER PENDER...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OZARK...BRANCH...PETER PENDER...
VESTA...MEG...DENNING...CECIL...ALTUS...TONEY...CRAVENS...WATALULA
AND JETHRO.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH AND VERY HEAVY RAIN. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| Jun 6, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 53 min |
| Jun 6, 3:12 PM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
| Jun 6, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.